Alert archive / California / Beach Hazards Statements in 2018

Beach Hazards Statement 20, NWS Los Angeles, CA

December 21, 2018Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Dec 21, 2018, 11:57 AM PST for Los Angeles County, California. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2018, 11:57 AM PST (19:57 UTC)
Expired
Dec 22, 2018, 9:00 AM PST
In force
21 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2593 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WHUS46 KLOX 211957
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1157 AM PST Fri Dec 21 2018

.Another in a series of large and long period west-northwest
swells will continue to move into the coastal waters along the 
Central Coast and the coast of Ventura and Los Angeles Counties 
before subsiding late tonight. Strong rip currents will be common
on most beaches.

CAZ041-087-220400-
/O.EXP.KLOX.SU.Y.0024.000000T0000Z-181221T2000Z/
/O.NEW.KLOX.BH.S.0020.181221T2000Z-181222T1200Z/
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
1157 AM PST Fri Dec 21 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY WILL EXPIRE AT NOON PST TODAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Beach Hazards Statement for Elevated Surf and Strong Rip Currents,
which is in effect through late tonight. 

* SURF...3 to 5 foot surf with local max sets to 6 feet can be
  expected across west-facing beaches.

* Impacts...There is an increased risk for ocean drowning. Strong
  rip currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury...wash people off beaches and
  rocks...and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip 
currents...longshore currents...sneaker waves and other hazards 
create life-threatening conditions in the surf zone. Swim near a 
lifeguard. If caught in a rip current, relax and float. Don't swim
against the current. If able, swim in a direction following the 
shoreline. If unable to escape, face the shore and call or wave 
for help.

&&

$$

CAZ040-220400-
/O.EXT.KLOX.SU.Y.0024.000000T0000Z-181222T1400Z/
Ventura County Coast-
1157 AM PST Fri Dec 21 2018

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF...4 to 7 foot surf can be expected across west facing
  beaches. The surf is expected to subside later tonight and fall
  below high surf criteria by dawn Saturday. 

* Impacts...There is an increased risk for ocean drowning. 
  Strong rip currents can pull swimmers and surfers out to sea. 
  Large breaking waves can cause injury...wash people off 
  beaches and rocks...and capsize small boats near shore. Minor 
  coastal flooding during early morning high tides is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area and produce localized beach erosion and
dangerous swimming conditions. Swim near a lifeguard. If caught
in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

CAZ034-035-220400-
/O.EXT.KLOX.SU.Y.0024.000000T0000Z-181222T1400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
1157 AM PST Fri Dec 21 2018

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF...Surf of 9 to 12 feet will occur across west and northwest
  facing beaches. The surf is expected to subside later tonight 
  and fall below high surf criteria by dawn Saturday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury...wash people off beaches and 
  rocks...and capsize small boats near shore. Minor coastal 
  flooding during early morning high tides is possible. In 
  addition, large breaking waves can be expected across the Morro 
  Bay Harbor entrance with the potential of capsizing small boats.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area and produce localized beach erosion and
dangerous swimming conditions. Swim near a lifeguard. If caught
in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

Sirard
4 follow-up statements
991 
WHUS46 KLOX 212025
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1225 PM PST Fri Dec 21 2018

.Another in a series of large and long period west-northwest
swells will continue to move into the coastal waters along the
Central Coast and the coast of Ventura and Los Angeles Counties
before subsiding late tonight. Strong rip currents will be common
on most beaches.

CAZ040-220430-
/O.CON.KLOX.SU.Y.0024.000000T0000Z-181222T1400Z/
Ventura County Coast-
1225 PM PST Fri Dec 21 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF...4 to 7 foot surf can be expected across west facing 
  beaches. The surf is expected to subside later tonight and 
  fall below high surf criteria by dawn Saturday. 

* Impacts...There is an increased risk for ocean drowning. 
  Strong rip currents can pull swimmers and surfers out to sea. 
  Large breaking waves can cause injury...wash people off 
  beaches and rocks...and capsize small boats near shore. Minor 
  coastal flooding during early morning high tides is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area and produce localized beach erosion and
dangerous swimming conditions. Swim near a lifeguard. If caught
in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

CAZ034-035-220430-
/O.CON.KLOX.SU.Y.0024.000000T0000Z-181222T1400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
1225 PM PST Fri Dec 21 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF...Surf of 9 to 12 feet will occur across west and 
  northwest facing beaches. The surf is expected to subside 
  later tonight and fall below high surf criteria by dawn 
  Saturday. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury...wash people off beaches and 
  rocks...and capsize small boats near shore. Minor coastal 
  flooding during early morning high tides is possible. In 
  addition, large breaking waves can be expected across the 
  Morro Bay Harbor entrance with the potential of capsizing 
  small boats. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area and produce localized beach erosion and
dangerous swimming conditions. Swim near a lifeguard. If caught
in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

CAZ041-087-220430-
/O.EXT.KLOX.BH.S.0020.000000T0000Z-181222T1400Z/
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
1225 PM PST Fri Dec 21 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* SURF...3 to 5 foot surf with local max sets to 6 feet can be 
  expected across west-facing beaches. 

* Impacts...There is an increased risk for ocean drowning. 
  Strong rip currents can pull swimmers and surfers out to sea. 
  Large breaking waves can cause injury...wash people off 
  beaches and rocks...and capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Sirard
843 
WHUS46 KLOX 220357
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
757 PM PST Fri Dec 21 2018

.Another in a series of large and long period west-northwest
swells will continue to affect the coastal waters along the 
Central Coast and the coast of Ventura and Los Angeles Counties 
before subsiding late tonight. Strong rip currents will be common 
on most beaches.

CAZ040-221400-
/O.CON.KLOX.SU.Y.0024.000000T0000Z-181222T1400Z/
Ventura County Coast-
757 PM PST Fri Dec 21 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF...4 to 7 foot surf can be expected across west facing 
  beaches. The surf is expected to subside later tonight and 
  fall below high surf criteria by dawn Saturday. 

* Impacts...There is an increased risk for ocean drowning. 
  Strong rip currents can pull swimmers and surfers out to sea. 
  Large breaking waves can cause injury...wash people off 
  beaches and rocks...and capsize small boats near shore. Minor 
  coastal flooding during early morning high tides is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area and produce localized beach erosion and
dangerous swimming conditions. Swim near a lifeguard. If caught
in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

CAZ034-035-221400-
/O.CON.KLOX.SU.Y.0024.000000T0000Z-181222T1400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
757 PM PST Fri Dec 21 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* SURF...Surf of 9 to 12 feet will occur across west and 
  northwest facing beaches. The surf is expected to subside 
  later tonight and fall below high surf criteria by dawn 
  Saturday. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury...wash people off beaches and 
  rocks...and capsize small boats near shore. Minor coastal 
  flooding during early morning high tides is possible. In 
  addition, large breaking waves can be expected across the 
  Morro Bay Harbor entrance with the potential of capsizing 
  small boats. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area and produce localized beach erosion and
dangerous swimming conditions. Swim near a lifeguard. If caught
in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

CAZ041-087-221400-
/O.CON.KLOX.BH.S.0020.000000T0000Z-181222T1400Z/
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
757 PM PST Fri Dec 21 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

* SURF...3 to 5 foot surf with local max sets to 6 feet can be 
  expected across west-facing beaches. 

* Impacts...There is an increased risk for ocean drowning. 
  Strong rip currents can pull swimmers and surfers out to sea. 
  Large breaking waves can cause injury...wash people off 
  beaches and rocks...and capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$
146 
WHUS46 KLOX 221247
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
447 AM PST Sat Dec 22 2018

.Another in a series of large and long period west-northwest
swells will continue to affect the coastal waters along the
Central Coast and the coast of Ventura and Los Angeles Counties
before subsiding this morning. Strong rip currents will be common
on most beaches.

CAZ040-221700-
/O.EXT.KLOX.SU.Y.0024.000000T0000Z-181222T1700Z/
Ventura County Coast-
447 AM PST Sat Dec 22 2018

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* SURF...4 to 7 foot surf can be expected across west facing
  beaches. The surf is expected to subside by mid-morning and fall
  below high surf criteria.  

* Impacts...There is an increased risk for ocean drowning. 
  Strong rip currents can pull swimmers and surfers out to sea. 
  Large breaking waves can cause injury...wash people off 
  beaches and rocks...and capsize small boats near shore. Minor 
  coastal flooding during early morning high tides is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area and produce localized beach erosion and
dangerous swimming conditions. Swim near a lifeguard. If caught
in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

CAZ034-035-221700-
/O.EXT.KLOX.SU.Y.0024.000000T0000Z-181222T1700Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
447 AM PST Sat Dec 22 2018

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* SURF...Surf of 8 to 10 feet will occur across west and northwest
  facing beaches. The surf is expected to subside by mid-morning
  and fall below high surf criteria.  

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury...wash people off beaches and 
  rocks...and capsize small boats near shore. Minor coastal 
  flooding during early morning high tides is possible. In 
  addition, large breaking waves can be expected across the 
  Morro Bay Harbor entrance with the potential of capsizing 
  small boats. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area and produce localized beach erosion and
dangerous swimming conditions. Swim near a lifeguard. If caught
in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

CAZ041-087-221700-
/O.EXT.KLOX.BH.S.0020.000000T0000Z-181222T1700Z/
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
447 AM PST Sat Dec 22 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* SURF...3 to 5 foot surf with local max sets to 6 feet can be 
  expected across west-facing beaches. 

* Impacts...There is an increased risk for ocean drowning. 
  Strong rip currents can pull swimmers and surfers out to sea. 
  Large breaking waves can cause injury...wash people off 
  beaches and rocks...and capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Kaplan
213 
WHUS46 KLOX 221649
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
849 AM PST Sat Dec 22 2018

CAZ040-221800-
/O.EXP.KLOX.SU.Y.0024.000000T0000Z-181222T1700Z/
Ventura County Coast-
849 AM PST Sat Dec 22 2018

...HIGH SURF ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

The westerly swell will diminish further this morning through 
this afternoon, with surf along west-facing beaches diminishing 
below High Surf criteria. As a result, the High Surf Advisory will
be allowed to expire at 9 AM PST. Even so, there should still be 
elevated surf of 4 to 6 feet late this morning as the swell 
diminishes, but surf should lower to 3 to 5 feet this afternoon.

$$

CAZ034-035-221800-
/O.EXP.KLOX.SU.Y.0024.000000T0000Z-181222T1700Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
849 AM PST Sat Dec 22 2018

...HIGH SURF ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

The westerly swell will diminish this morning through this 
afternoon, with surf along west and northwest facing beaches 
diminishing below High Surf criteria. As a result, the High Surf 
Advisory will be allowed to expire at 9 AM PST. Even so, there 
should still be elevated surf of 7 to 9 feet late this morning as
the swell diminishes, but surf should lower to 6 to 8 feet this 
afternoon.

$$

CAZ041-087-221800-
/O.EXP.KLOX.BH.S.0020.000000T0000Z-181222T1700Z/
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
849 AM PST Sat Dec 22 2018

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 AM PST THIS MORNING...

The westerly swell will diminish further this morning through 
this afternoon, with surf along west-facing beaches diminishing to
2 to 4 feet before midday. As a result, the Beach Hazards 
Statement will be allowed to expire at 9 AM PST.

$$

Sirard

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 21, 10:32 AM PST, 1 hour 25 minutes earlier.

Area forecast discussion, Dec 21, 10:32 AM PST, 1 hour 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1032 AM PST Fri Dec 21 2018

updated aviation and beaches discussions

.SYNOPSIS...21/709 AM.

Partly to mostly cloudy skies will prevail today through Christmas
Eve with weak north to northeast winds. Temperatures through this
period will be a few degrees above normal. On the night of
Christmas Eve and Christmas Day, there is the chance of light
showers with some mountain snow. Dry conditions are expected
Wednesday and Thursday.

&&

.SHORT TERM (TDY-SUN)...21/943 AM.

High clouds starting to exit the area this morning and plenty of
sunshine expected by afternoon. Despite that temps will be down
3-6 degrees on average as onshore flow increases and heights lower
slightly with a weak trough moving through.

***From previous discussion***

Saturday will be unremarkable as well. Dry NW flow will be
overhead. A weak eddy will likely bring some morning low clouds
to the LA coastal areas. There will be enough embedded mid clouds
to make for a partly cloudy day. A fairly strong sfc high will
set up in NV and will create offshore flow from both the north and
the east. The east flow over SLO county will advect some central
vly clouds into the SLO interior vly as well as the Cuyama vly.
Further south...the offshore flow will bring some NE canyon winds
across the vlys of LA and VTA counties but nothing close to
advisory levels. Max temps will not change much from Today's
readings.

The barest of ridges moves over the area on Sunday. The offshore
flow increases from the north but weakens from the E. The amount
of mid and high level clouds will decrease but there will still be
enough to call the skies partly cloudy. The offshore flow and
slightly higher hgts will warm things a couple of degrees.

.LONG TERM (MON-THU)...21/314 AM.

On Monday the NW flow will continue. The big change will be the
development of a little bubble high in the Central Valley which is
forecast to bring 7 MB of offshore flow from the north to the
south. There is a little upper and thermal support and if this
forecast comes together as the NAM says there will be advisory
level northerly wind gusts Through the I-5 corridor, the Santa
Clarita Vly and the SBA south coast with possible advisory level
gusts a few miles either side of the VTA/LA county line all the
way to the coast. Clouds will increase and hgts will lower in the
afternoon as system impinges on the northern CA coast. Max temps
will fall some esp away from the northerly winds.

A little more confidence on the Christmas Eve/Christmas day
forecast as the EC has trended closer to the drier GFS soln. Both
mdls bring some rain to SLO and Nrn SBA county Christmas Eve and
then rapidly dry out Christmas Day. The mdls still have not
exhibited enough continuity to really change the low pops in the
fcst but if the 12Z runs continue this line of thinking The pops
for Christmas even and the predawn hour of Christmas will need to
be raised for SLO and nrn SBA county. Otherwise Christmas looks to
be cloudy with near normal temps.

Both mdls agree that it will be dry Wed and Thu. Both thats about
it. The EC is much cooler than the GFS and if it comes true max
temps will need quite a bit of lowering. Both Wed and Thu look
pretty breezy as there is quite a bit of northerly upper support
and cold air advection.

&&

.AVIATION...21/1826Z.

At 1751Z at KLAX...the marine inversion was around 2100 ft deep. The
top of the inversion was around 3700 ft with a temperature of 17 deg
C.

Moderate to hi confidence in the 18Z TAFs. Low clouds with LIFR cigs
at KPRB at TAF issuance time will dissipate by 19Z. Otherwise,
LIFR/IFR/MVFR cigs/vsbys are expected to affect KPRB, KSBP, KSMX,
KLAX and KLGB late tonight into Sat morning. The timing of the onset
and dissipation of the low clouds may be off +/- an hour or two, or
even more with the onset. Otherwise, VFR conditions for the most
part are expected at the airfields thru Sat morning.

KLAX...Moderate confidence overall in the 18Z TAF. MVFR cigs/vsbys
are expected to affect the airfield from about 10Z-18Z Sat. The
timing of the onset and dissipation of the low clouds may be off +/-
an hour or two. Otherwise, VFR conditions are expected at the
airfield thru Sat afternoon.

KBUR...Hi confidence in the 18Z TAF with VFR conditions expected
through Sat morning.

&&

.MARINE...21/840 AM.

For the Outer Waters, high confidence in current forecast. Small
Craft Advisory (SCA) for hazardous seas will continue for PZZ670
into this afternoon before being replaced with a SCA for winds
through mid morning Saturday. For PZZ673 and PZZ676 there will be
SCA level winds through Sat morning. For Saturday afternoon
through Tuesday, there is a 80% chance of northwest winds
increasing to SCA levels. There will be a 40% chance of GALE force
gusts Monday and Tuesday.

For the Inner Waters north of Point Sal, moderate confidence in
current forecast. SCA for hazardous seas will continue into
through mid afternoon. The SCA for hazardous seas will then be
replaced with a SCA for winds through this evening. For Saturday
and Sunday, there is a 40% chance of SCA level winds during the
afternoon and evening hours. For Monday and Tuesday, there is a
60% chance of SCA level winds.

For the Inner Waters south of Point Conception, moderate
confidence in current forecast. There is a 30% chance of SCA
level winds across western sections this afternoon/evening. For
Monday and Tuesday, there is a 60% chance of SCA level winds with
a 20% chance of GALE force gusts.

&&

.BEACHES...21/1031 AM.

High Surf Advisories will be extended through late tonight for
west and northwest facing beaches of the Central Coast and the
Ventura County coast as a fairly large westerly swell lingers.
These areas will generally see 10-12 foot breakers north of Point
Conception, and 4-7 foot breakers south of Point Conception,
especially for Ventura County beaches. A Beach Hazards Statement
for elevated surf will prevail for the Los Angeles County west-
facing beaches through late tonight, with surf of 3-6 feet.

Another west-northwest swell could bring another round of high
surf late this weekend into early next week.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until noon PST today for zones
      34-35-40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 3 PM
      PST this afternoon for zones 645-670. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM this afternoon to 9
      PM PST this evening for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM this afternoon to 9
      AM PST Saturday for zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PST Saturday for
      zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SUN-THU).

Gusty north winds expected at times Tuesday through Thursday.

&&

PUBLIC...MW/Rorke
AVIATION...Sirard
MARINE...Kaplan/Sirard
BEACHES...Sirard
SYNOPSIS...RAT

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:37 AM PSTSmall Craft AdvisoryLOX24 hr

Nearby

Beach Hazards Statements in California, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.